I become seriously nauseas while on oral contraceptives. I have found that I even became sick when I was put on the NuvaRing. Things like taking the pill on a regular schedule, and taking it before bed hasn't helped. Is there any other alternative?


Unfortunately some women

Unfortunately some women experience nausea on oral contraceptives. I am not surprised that you were sick on the NuvaRing because it contains the same chemicals as oral contraceptives. It seems as though oral contraceptives may not be right for you. You should consider a barrier method or natural method instead. You might also tolerate a copper IUD (Paragard), but I would avoid the Mirena IUS because that also contains hormonal contraceptive chemicals as well.

It can be discouraging to be unable to tolerate such a convenient method such as oral contraceptives. Unfortunately you will probably need to avoid the pill, the mini pill, extended cycle pills, Depo-Provera, the patch, the vaginal ring and contraceptive implants. All of these contain hormones.

For more information about hormonal contraceptives click here: http://www.contracept.org/hormonal.php

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.